Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2014, 6:54 PM EDT for Polk County, Florida. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2014, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 15, 2014, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:57 PM EDT | HAIL 1.75 | 1 Ne Poinciana, FL | QUARTER TO GOLF BALL SIZED HAIL REPORTED NEAR HERON RD. AND MARIGOLD AVE. IN POINCIANA. |
| Jun 15, 7:05 PM EDT | HAIL 1.5 | 2 Ssw Poinciana, FL | PING PONG BALL SIZED HAIL OFF OF CARAWAY DRIVE IN POINCIANA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WUUS52 KTBW 152254
SVRTBW
FLC105-152330-
/O.NEW.KTBW.SV.W.0045.140615T2254Z-140615T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
654 PM EDT SUN JUN 15 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN CENTRAL FLORIDA...
* UNTIL 730 PM EDT.
* AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POINCIANA...OR 8 MILES SOUTHWEST OF WEST LAKE TOHO...AND MOVING
SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2806 8136 2804 8135 2795 8141 2801 8155
2809 8162 2818 8156 2817 8152 2815 8151
2815 8146 2811 8145 2809 8144 2809 8135
2807 8134
TIME...MOT...LOC 2254Z 008DEG 5KT 2811 8147
$$1 follow-up statement
115
WWUS52 KTBW 152310
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
710 PM EDT SUN JUN 15 2014
FLC105-152320-
/O.CAN.KTBW.SV.W.0045.000000T0000Z-140615T2330Z/
POLK FL-
710 PM EDT SUN JUN 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IS
CANCELLED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
LAT...LON 2806 8136 2804 8135 2795 8141 2801 8155
2809 8162 2818 8156 2817 8152 2815 8151
2815 8146 2811 8145 2809 8144 2809 8135
2807 8134
TIME...MOT...LOC 2310Z 008DEG 5KT 2809 8147
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:54 PM EDT, 4 hours earlier.
Area forecast discussion, Jun 15, 2:54 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 254 PM EDT SUN JUN 15 2014 ...SOME STRONG STORMS POSSIBLE THROUGH THIS EVENING... .SHORT TERM (TONIGHT - MONDAY) SCATTERED SHOWERS AND STORMS (SOME POSSIBLY STRONG WITH GUSTY WINDS AND HAIL) DEVELOPING ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES THE REMAINDER OF THE AFTERNOON WILL GRADUALLY WIND DOWN DURING THE EVENING HOURS TONIGHT AS BOUNDARY INTERACTIONS WEAKEN AND LOSS OF DAYTIME HEATING OCCURS WITH MOST OF THE CONVECTION ENDING BY MIDNIGHT. CONVECTIVE DEBRIS CLOUDINESS WILL GRADUALLY THIN OUT OVERNIGHT WITH SKIES BECOMING PARTLY CLOUDY BY EARLY MONDAY MORNING. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 70S OVER INLAND AREAS...TO THE MID AND UPPER 70S ALONG THE COAST. ON MONDAY A MID LEVEL TROUGH AXIS WILL PERSIST FROM THE WESTERN ATLANTIC WEST ACROSS THE CENTRAL FLORIDA PENINSULA. THIS TROUGH WILL THEN SINK SOUTHEAST AND LIE ACROSS THE SOUTHERN PENINSULA MONDAY NIGHT AS THE LARGE UPPER RIDGE OVER THE APPALACHIANS AND SOUTHEASTERN STATES BUILDS SOUTH SOME...WHILE THE ATTENDANT SURFACE RIDGE AXIS LIFTS NORTH TO THE NORTHERN PENINSULA WITH A LIGHT EAST TO SOUTHEAST WIND FLOW EXPECTED. LATEST MODELS SHOW LITTLE OVERALL CHANGE IN ATMOSPHERIC MOISTURE THROUGH MONDAY WITH PW'S REMAINING IN THE 1.6 TO 1.8 INCH RANGE. THIS MOISTURE COUPLED WITH GOOD INSTABILITY FROM DAYTIME HEATING AND COOL MID LEVEL TEMPERATURES ALONG WITH THE PRESENCE OF THE MID LEVEL TROUGH WILL AGAIN SUPPORT SCATTERED DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST/WEST COAST SEA BREEZE CIRCULATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. A WEAK STEERING FLOW WILL FAVOR SLOW MOVING STORMS WITH SOME LOCALLY HEAVY RAINFALL AMOUNTS LIKELY. COOL MID LEVEL TEMPERATURES WILL AGAIN SUPPORT THE POSSIBILITY OF A FEW STRONG STORMS WITH LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL THE MAIN HAZARDS. TEMPERATURES ON MONDAY WILL AGAIN BE WITHIN A DEGREE OR TWO OF SEASONAL NORMS WITH HIGHS IN THE UPPER 80S TO AROUND 90 ALONG THE COAST...AND LOWER 90S INLAND. .MID TERM (MONDAY NIGHT AND TUESDAY)... AS IS TYPICAL THIS TIME OF YEAR...THE MAIN FORECAST CHALLENGES ARE WHERE...WHEN...AND HOW MUCH THUNDERSTORMS ACTIVITY WILL FIRE OFF DURING THE AFTERNOON HOURS. TEMPERATURES LOOK SEASONABLE WITH NO SIGNIFICANT WEATHER CONCERNS OUTSIDE OF THE DIURNAL STORMS. SO...SPEAKING OF STORMS...THE FORECAST AREA WILL RESIDE WITHIN AN ILL-DEFINED UPPER LEVEL PATTERN DURING THE EARLY PORTION OF THE WEEK IN BETWEEN A LARGE UPPER RIDGE ACROSS THE NORTH-CENTRAL GULF OF MEXICO/SE CONUS...AND A LEFTOVER PIECE OF VORTICITY/ENERGY TO THE EAST OF FLORIDA. CLOSER TO THE SURFACE...THE SUBTROPICAL RIDGE AXIS WILL RESIDE OVER THE NORTHERN HALF OF THE FLORIDA PENINSULA. THIS POSITION WILL PROVIDE A LIGHT E/ESE FLOW ACROSS MUCH OF THE REGION...AND A MORE VARIABLE FLOW UP TOWARD CITRUS/LEVY COUNTIES. WITH THE MAIN UPPER RIDGE AXIS AND RESULTING SUPPRESSION OFF TO OUR NORTHWEST AND MID-LEVEL TEMPS AROUND -10C (KINDA COOL FOR LATE MID JUNE)...WOULD ANTICIPATED AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM THROUGH MONDAY EVENING WITH THE SYNOPTIC EASTERLY FLOW HELPING TO FOCUS UPDRAFTS/STORMS ALONG THE WEST COAST SEA-BREEZE. TUESDAY IS A BIT MORE TRICKY AS THE GFS/ECMWF BOTH SHOW THE VORTICITY MAXIMA ALOFT OFF THE FL EAST COAST BEGINNING TO RETROGRADE BACK TOWARD THE FL PENINSULA WITH TIME. SOME DRIER AIR ALOFT WILL BE WRAPPING DOWN THE WESTERN SIDE OF THIS FEATURE INTO PORTIONS OF THE PENINSULA. JUST HOW FAR WEST THIS DRIER SWATH OF AIR GETS DURING TUESDAY WILL DETERMINE JUST HOW MUCH COVERAGE WE HAVE. IF YOU GO BY THE ENSEMBLE OF THE GFS AND ECMWF THEN THE DEEPER MOISTURE WILL HOLD LONG ENOUGH ALONG THE COAST TO RESULT IN ANOTHER ACTIVE THUNDERSTORM DAY...ESPECIALLY WITH A CONTINUED LOW LEVEL EASTERLY FLOW. WILL KEEP THE HIGHEST POPS CLOSE TO THE I-75 CORRIDOR...AND THEN TAPER THINGS OFF FURTHER INLAND WITHIN A MORE LIKELY HOSTILE ENVIRONMENT TO DEEP CONVECTION. .LONG TERM (WEDNESDAY THROUGH NEXT SATURDAY)... NOT A WHOLE LOT TO EMPHASIZE FOR THE LATER PORTION OF THE WEEK AS THE PATTERN LOOKS RATHER SEASONABLE...WITH NO SIGNIFICANT DEVIATIONS FOR CLIMATOLOGY EITHER ALOFT OR NEAR THE SURFACE. WEDNESDAY AND THURSDAY SHOULD CONTINUE TO SEE SHOWERS AND STORMS FOCUSED ALONG THE FLORIDA WEST COAST DURING THE LATE AFTERNOON/EVENING HOURS AS EASTERLY FLOW PREVAILS. BEST MOISTURE PROFILES AND HIGHEST DAILY COVERAGE OF STORMS DURING THIS PERIOD WILL LIKELY BE TO THE SOUTH OF THE I-4 CORRIDOR. HEADING TOWARD NEXT WEEKEND. THE RIDGE AXIS TO OUR NORTHWEST BEGINS TO HAVE MORE INFLUENCE AND RESULT IN WARMER MID-LEVEL TEMPS AND SOME ADDED SUPPRESSION. THEREFORE...STORM COVERAGE IN THE AFTERNOON SHOULD BE TAPERED DOWN A BIT FROM EARLIER IN THE WEEK...OR AT LEAST THE INTENSITY OF THE STORMS SHOULD BE BETTER HELD IN CHECK. WILL KEEP A 30-40% RAIN CHANCES FOR THESE LATER FORECAST PERIOD DAYS...BUT CERTAINLY NOT GO ABOVE CLIMATOLOGY. && .AVIATION... SCATTERED SHRA/TSRA DEVELOPING ALONG THE SEA BREEZE THIS AFTERNOON WILL BRING PERIODS OF MVFR/IFR CONDITIONS TO KLAL...KPGD...KFMY AND KRSW TERMINALS AFTER 19Z AND HAVE INCLUDED BRIEF TEMPO GROUPS AT THESE SITES TO COVER THIS...WITH VCTS BEING DEPICTED AT KTPA...KPIE AND KSRQ AS MOST OF THE TSRA SHOULD DEVELOP AND REMAIN TO THE EAST OF THESE SITES. SOUTHWEST TO WEST WINDS IN THE 7 TO 10 KNOT RANGE WILL BE THE RULE...BUT GUSTS UP TO 40 KNOTS WILL BE POSSIBLE IN THE VICINITY OF TSRA. LIGHT AND VARIABLE WINDS WILL RETURN TO ALL SITES AFTER 02Z TONIGHT. && .MARINE... HIGH PRESSURE HAS SHIFTED NORTH AND EXTENDS ACROSS CENTRAL FLORIDA INTO THE GULF COAST WATERS THIS AFTERNOON. THE HIGH WILL DRIFT NORTH AND LIE ACROSS THE NORTHERN PENINSULA ON MONDAY. THIS WILL ALLOW FOR DECREASING WINDS OVER THE COASTAL WATERS THE NEXT FEW DAYS. WINDS WILL BE PREDOMINANTLY FROM THE EAST AND SOUTHEAST THROUGH THE COMING WEEK. AN AFTERNOON SEA BREEZE COMPONENT WILL DEVELOP ALONG THE COAST CAUSING AN ONSHORE FLOW EACH AFTERNOON. THE THREAT OF THUNDERSTORMS WILL EXIST ALONG THE SEA BREEZE BOUNDARIES WITH LOCALLY HIGHER WINDS AND SEAS POSSIBLE IN AND AROUND THE STORMS. && .FIRE WEATHER... AMPLE MOISTURE AND DAILY RAIN CHANCES WILL KEEP HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS THE NEXT SEVERAL DAYS WITH NO FIRE WEATHER ISSUES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 90 74 91 / 10 50 30 40 FMY 73 92 74 91 / 30 40 30 40 GIF 73 91 72 92 / 30 50 30 30 SRQ 72 89 73 90 / 10 30 30 40 BKV 68 91 69 92 / 10 50 30 40 SPG 76 89 77 89 / 10 40 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL MARINE..11/MCKAUGHAN MID TERM/LONG TERM...14/MROCZKA
Hazardous weather outlook, Jun 15, 2:53 AM EDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 253 AM EDT SUN JUN 15 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-160000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 253 AM EDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... TYPICAL DAILY THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
In the hours before
Special weather statement, Jun 15, 4:28 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
428 PM EDT SUN JUN 15 2014
FLZ061-162-262-152130-
DESOTO-INLAND CHARLOTTE-COASTAL CHARLOTTE-
428 PM EDT SUN JUN 15 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE AND SOUTHERN
DESOTO COUNTIES...
AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 9 MILES NORTHEAST OF BABCOCK RANCH...OR 18
MILES SOUTHEAST OF ARCADIA...MOVING SOUTHWEST AT 5 MPH...WILL AFFECT
BABCOCK RANCH AND BABCOCK WEBB WMA...UNTIL 530 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL.
&&
LAT...LON 2702 8211 2703 8210 2703 8206 2706 8206
2726 8164 2709 8156 2699 8156 2682 8198
TIME...MOT...LOC 2027Z 050DEG 4KT 2703 8166Special weather statement, Jun 15, 5:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT SUN JUN 15 2014
FLZ043-052-152230-
POLK-SUMTER-
543 PM EDT SUN JUN 15 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN POLK AND
SOUTHEASTERN SUMTER COUNTIES...
AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR THE GREEN SWAMP...OR 12 MILES SOUTHWEST OF
MASCOTTE...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT THE GREEN
SWAMP...UNTIL 630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2827 8205 2852 8205 2853 8207 2853 8210
2854 8210 2857 8207 2853 8195 2836 8195
2835 8187 2836 8185 2830 8184
TIME...MOT...LOC 2143Z 336DEG 18KT 2842 8200Special weather statement, Jun 15, 5:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 543 PM EDT SUN JUN 15 2014 FLZ052-251-152230- POLK-INLAND HILLSBOROUGH- 543 PM EDT SUN JUN 15 2014 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HILLSBOROUGH AND WEST CENTRAL POLK COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR ALAFIA RIVER STATE PARK...OR NEAR FISH HAWK...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT BLOOMINGDALE...LITHIA SPRINGS STATE PARK...FISH HAWK AND ALAFIA RIVER STATE PARK...UNTIL 630 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2777 8192 2768 8216 2789 8229 2801 8206 TIME...MOT...LOC 2143Z 289DEG 8KT 2781 8214
Special weather statement, Jun 15, 6:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
639 PM EDT SUN JUN 15 2014
FLZ043-152315-
SUMTER-
639 PM EDT SUN JUN 15 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUMTER COUNTY...
AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR WILDWOOD...MOVING EAST AT 10 MPH...
WILL AFFECT OXFORD...WILDWOOD...THE VILLAGES AND ADAMSVILLE...UNTIL
715 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2896 8195 2861 8195 2856 8200 2886 8215
2897 8199 2896 8196
TIME...MOT...LOC 2238Z 326DEG 7KT 2883 8200Special weather statement, Jun 15, 6:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
643 PM EDT SUN JUN 15 2014
FLZ052-152330-
POLK-
643 PM EDT SUN JUN 15 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...
AT 643 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR POINCIANA...OR 8 MILES SOUTHWEST OF WEST
LAKE TOHO...MOVING SOUTH SOUTHWEST AT 10 MPH...WILL AFFECT
POINCIANA...HAINES CITY AND LAKE ALFRED...UNTIL 730 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2780 8148 2812 8180 2822 8153 2815 8152
2815 8146 2810 8144 2808 8134 2806 8136
2804 8135 2801 8139 2795 8133 2794 8134
2792 8131 2788 8130
TIME...MOT...LOC 2243Z 081DEG 9KT 2812 8148Local storm report, Jun 15, 6:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
649 PM EDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL THE VILLAGES 28.92N 82.00W
06/15/2014 E0.88 INCH SUMTER FL TRAINED SPOTTER
SPOTTER REPORTED HAIL TO NICKEL SIZE IN THE VILLAGES.
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:43 PM EDT | Special Weather Statement | TBW | Lee | 47 min |
| Jun 15, 4:28 PM EDT | Special Weather Statement | TBW | Charlotte | 62 min |
| Jun 15, 5:43 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Jun 15, 6:39 PM EDT | Special Weather Statement | TBW | Sumter | 36 min |
| Jun 15, 6:43 PM EDT | Special Weather Statement | TBW | Polk | 47 min |
| Jun 15, 7:17 PM EDT | Special Weather Statement | TBW | Polk | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.